# SDR 04FDEA00457

- Difficulty date: February 19, 2004
- Submitted: February 20, 2004
- Operation: Air carrier
- Aircraft: N590FE
- Make and model: Doug MD-11
- Aircraft serial: 48505
- Aircraft time: 43,999 hours, 8,612 cycles
- Engine: Ge CF680
- System (JASC): 2740 · Stabilizer Control System
- Part: Gearbox
- Condition: Making Metal
- Location: Stab Trim
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

AFTER T/O, PASSING 5000FT, CAPT NOTICED NOSE DOWN TRIM STUCK AT 2.2 ANU USING BOTH. CAPT AND F/O YOKE CONTROLS AND SUITCASE HANDLES TO TRIM NOSE DOWN. ALL  UNSUCCESSFUL. ONCE A/C STARTED TO ACCELERATE, PASSING 10K , 310 KTS A/P WOULD DISENGAGE. AT FIRST TRIM WOULD TRIM NOSE UP TO 3.2. ATB TO MEM DURING APPROACH.  TRIM STUCK AT 2.7 ANU, APPROX 30 LBS STICK PRESSURE REQ DURING INITIAL AND FINAL APPROACH AND LANDING. T/S STAB TRIM AND FOUND STAB GEAR BOX LOW ON OIL (NO OIL WAS ON DIPSTICK). REMOVED DRAIN PLUG  DARK COLORED OIL AND SMALL METAL PIECES CAME OUT. STAB DID NOT MOVE WITH EITHER TRIM. REPLACED STAB TRIM GEARBOX, LT AND RT DRIVE MOTORS, LT AND RT  BRAKE UNITS. ALL IAW MM 27-43-30-4, 04-4, 44-01-4.
